Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 46, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Nov 18, 2016, 7:14 PM EST for Ingham County, Jackson County, Michigan. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 18, 2016, 7:14 PM EST (00:14 UTC)
- Expired
- Nov 18, 2016, 7:43 PM EST
- In force
- 29 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ingham County, MI, Jackson County, MI
The radar
The Detroit radar (KDTX), 75 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 18, 7:16 PM EST | TSTM WND GST 43 | 1 Se Sandstone, MI | MESONET STATION 1 ESE SANDSTONE /D4080/. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
385
WUUS53 KGRR 190014
SVRGRR
MIC065-075-190100-
/O.NEW.KGRR.SV.W.0046.161119T0014Z-161119T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
714 PM EST FRI NOV 18 2016
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN...
EASTERN INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...
* UNTIL 800 PM EST.
* AT 714 PM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR JACKSON...
MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JACKSON... VANDERCOOK LAKE... WILLIAMSTON...
LESLIE... STOCKBRIDGE... SANDSTONE...
BUNKER HILL... WEBBERVILLE... DANSVILLE...
EDEN... RIVES JUNCTION... FITCHBURG...
BELL OAK... MICHIGAN CENTER... MUNITH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4220 8434 4226 8459 4278 8427 4278 8416
4236 8413
TIME...MOT...LOC 0014Z 220DEG 49KT 4233 8436
HAIL...<.75IN
WIND...60MPH
$$
HOVING3 follow-up statements
962
WWUS53 KGRR 190017
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
717 PM EST FRI NOV 18 2016
MIC065-075-190100-
/O.CON.KGRR.SV.W.0046.000000T0000Z-161119T0100Z/
JACKSON MI-INGHAM MI-
717 PM EST FRI NOV 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EST
FOR NORTHERN JACKSON AND EASTERN INGHAM COUNTIES...
AT 716 PM EST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF LESLIE...MOVING NORTHEAST AT 55 MPH.
THIS IS A VERY DANGEROUS STORM. OBSERVED WINDS OF NEARLY 80 MPH HAVE
BEEN REPORTED AT JACKSON REYNOLDS FIELD.
HAZARD...85 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
JACKSON... VANDERCOOK LAKE... WILLIAMSTON...
LESLIE... STOCKBRIDGE... SANDSTONE...
BUNKER HILL... WEBBERVILLE... DANSVILLE...
EDEN... RIVES JUNCTION... FITCHBURG...
BELL OAK... MICHIGAN CENTER... MUNITH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4220 8434 4226 8459 4278 8427 4278 8416
4236 8413
TIME...MOT...LOC 0016Z 220DEG 49KT 4236 8433
HAIL...<.75IN
WIND...85MPH
$$
HOVING137
WWUS53 KGRR 190032
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
732 PM EST FRI NOV 18 2016
MIC075-190042-
/O.CAN.KGRR.SV.W.0046.000000T0000Z-161119T0100Z/
JACKSON MI-
732 PM EST FRI NOV 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JACKSON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4242 8449 4278 8427 4278 8416 4243 8414
TIME...MOT...LOC 0032Z 220DEG 49KT 4253 8413
$$
MIC065-190100-
/O.CON.KGRR.SV.W.0046.000000T0000Z-161119T0100Z/
INGHAM MI-
732 PM EST FRI NOV 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EST
FOR EASTERN INGHAM COUNTY...
AT 732 PM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GREGORY...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSTON... LESLIE... STOCKBRIDGE...
BUNKER HILL... WEBBERVILLE... DANSVILLE...
FITCHBURG... BELL OAK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4242 8449 4278 8427 4278 8416 4243 8414
TIME...MOT...LOC 0032Z 220DEG 49KT 4253 8413
HAIL...<.75IN
WIND...60MPH
$$
HOVING818
WWUS53 KGRR 190043
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
743 PM EST FRI NOV 18 2016
MIC065-190053-
/O.CAN.KGRR.SV.W.0046.000000T0000Z-161119T0100Z/
INGHAM MI-
743 PM EST FRI NOV 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN INGHAM COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4242 8449 4278 8427 4278 8416 4243 8414
TIME...MOT...LOC 0042Z 220DEG 49KT 4265 8399
$$
HOVINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 2:55 PM EST, 4 hours 19 minutes earlier.
Area forecast discussion, Nov 18, 2:55 PM EST, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
255 PM EST Fri Nov 18 2016
LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine
.SYNOPSIS...
Issued at 255 PM EST Fri Nov 18 2016
The very mild weather from the last couple of days will come to a
screeching halt tonight as a strong cold front blows through the
area. This cold front will be accompanied by showers and a few
storms with some gusty winds possible.
Rain showers will then change over to snow showers Saturday morning
as the coldest of the air comes in. Some accumulating snow will be
possible as some heavier bands look possible. 1-3 inches will be
possible southwest and northwest of Grand Rapids. Strong wind gusts
of 40-50 mph will be expected with the highest winds expected along
the lakeshore.
The weather will then gradually quiet down Saturday night and Sunday
and last through the early portion of the week. Another system is
expected to move in for the mid-week time frame.
&&
.SHORT TERM...(This evening through Sunday night)
Issued at 255 PM EST Fri Nov 18 2016
We will not be making any changes to the ongoing headlines or the
updated forecast from earlier with the afternoon package. A wind
advisory remains in effect for the lakeshore for Saturday. We will
be holding off on a possible Winter Weather Advisory for now with
uncertainty as to how much snow can accumulate and the associated
impact to the area.
The leading edge of a few showers and a storm has moved over the NW
portion of the CWFA. The main cold front looks to be located from
Central Wisconsin through Central Illinois as of 19z. More showers
and a few storms extend from Chicago down to the SSW ahead of the
front. We expect that these will move up into the area over the next
few hours. The thunder threat will remain with the strong cooling
aloft with the upper wave moving over the warmer low levels in
place. We believe the biggest threats are a narrow line of wind
gusts of 40-50 mph in the outflow ahead of the showers and storms,
along with a small hail threat.
We will see the dry slot move in then this evening initially behind
the front. The more widespread showers and storms will diminish for
a short time. We will then see the secondary cold front/cold
conveyor belt surge in toward 12z Sat from West to East. We will see
rain showers increase as this occurs. The rain will then change over
to snow fairly soon thereafter as the atmosphere becomes
sufficiently cold. We will then see the winds pick up significantly
at that time. The worst winds look to occur right along the
shoreline.
All areas will see some rain changing over to snow Sat morning.
There will likely be some enhanced bands that take shape as the
lake will become a significant player with over-water instability
increasing to over 20C. The flow will start out W, and shift to NW
fairly quick. This will focus some bands of snow showers to the NW
and SW of Grand Rapids. The only locations that may be limited under
these bands would be right at the lakeshore where the temps will be
moderated some by the 50+F water.
We are still considering an advisory for the potential of some quick
accumulating snow, but remain not confident enough to issue at this
time. The warm weather today will have road temps quite warm and sfc
air temps will be above freezing. Heavier snow rates in the bands
could overcome this, but we are just not sure about how much impact
they will create. Grassy areas should see some accums, but this will
have little to no impact.
We will see the snow diminish quite a bit then Sat evening as the
deep moisture with the low will pull away. The upper low will be
pulling away, and the flow aloft will become anti-cyclonic. Some
residual snow showers will remain, but they should not carry much of
a punch. Any snow covered or wet roads will freeze Sat night as
temps will drop down in the 20s for most areas.
Snow showers will end on Sun, and clouds will likely linger,
especially closer to the lakeshore with a NNW flow. Some clearing
could take place inland Sun night as better ridging builds in.
.LONG TERM...(Monday through Friday)
Issued at 255 PM EST Fri Nov 18 2016
With the polar jet now being farther south we can expect more
frequent precipitation events. Our next event will largely be rain
(could be mixed with snow at the start) in the Wednesday into
Thursday morning time frame. The next system will be moving into the
area early next weekend, which at this point looks more like rain
than snow. Temperatures will be close to normal with highs mostly in
the 40s and lows from 20s to the mid 30s.
As per my discussion yesterday both the GFS and ECMWF ensembles like
the idea of having a negative NAO and AO becoming even more negative
early in December. The PNA (where the upper ridges and troughs are
over NA) goes slightly negative next week only to go positive the
first week of December. This suggests we may turn even colder in
another week. One thing for sure, the significantly warmer than
normal temperatures we have seen for a very long time do seem to
done at least into mid December and likely well beyond that.
The system on Wednesday is another southern stream system which will
allow it to transport Gulf of Mexico moisture into our area. This
will give us a significant precipitation event as a result of that.
The track of the system is significantly farther south than one
passing trough our area now so we do not get south of the warm front
like we did today. Even so we still have forecast precipitable water
values reaching just short of an inch in our southern CWA Wednesday.
It should be wet system for sure. The rain / snow line is well north
with this system so snowfall should not be much of an issue. One
problem with this system is that it does seem to be slowing down.
That suggests it may be raining yet on Thanksgiving morning. There
does not seem to be not much cold air being pulled down behind the
system so I do not expect a change to snow as with the system this
weekend.
Once that system gets out of the area yet another one follows for
next weekend. It too should be a weaker system so as it tracks over
Northern Michigan. This would seem to be another rain event.
Bottom line is cooler and wetter weather expected.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1250 PM EST Fri Nov 18 2016
There is currently line of showers and scattered thunderstorms
from north of MKE to CHI to DEC heading east. The question is when
will it reach our TAF sites. The HRRR kills what we see out there
now and redevelops storms overhead MKG/GRR in the 23z time frame.
Not being so sure that will really happen I have VCTS MKG by 21z
but if those storms hold together they would get there sooner than
that. The storms may have gusty winds as they roll through the
TAF sites.
Once the storms are through the area it should be breezy with vfr
cigs. Toward 09z-10z I expect rain showers to develop and impact
the MKG and GRR taf sites. These will spread inland and impact all
of the taf sites by 15z. Enough cold air moves in so that all taf
sites should see a change to snow by 15z expect MKG which is to
close to big lake with water temps in the mid 50s. At AZO I could
see snow showers being much heavier than I now have in the tafs.
That too will have to be watched. I will become very windy
tomorrow I could see winds in the afternoon being 30 kts gusting
to 45 kts at times.
The bottom line is VFR conditions early this afternoon my be
briefly MVFR with showers and thunderstorms later this afternoon
into this evening and solid IFR by mid morning Saturday.
&&
.MARINE...
Issued at 255 PM EST Fri Nov 18 2016
We will keep the headlines as is for the time being. Gales are a
solid bet, with storm force gusts not out of the question. Winds
that will be able to be tapped from above should stay just below
storm force. We may get a gust or two at storm force during the peak
winds Sat afternoon, but not enough to justify an upgrade at this
time.
&&
.HYDROLOGY...
Issued at 1003 AM EST Fri Nov 18 2016
River levels are returning closer to November normals following
two weeks of mostly dry weather. A quarter to half inch of total
precipitation is expected through Saturday, first from rain and
possibly a thunderstorm Friday evening, then from lake-enhanced
rain/snow on Saturday. Only minor rises in river levels would
result. The next opportunity for precipitation is Tuesday night
into Wednesday.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Wind Advisory from 10 AM to 10 PM EST Saturday for MIZ037-043-
050-056-064-071.
LM...Gale Warning until 5 AM EST Sunday for LMZ844>849.
&&
SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...WDM
AVIATION...WDM
HYDROLOGY...CAS
MARINE...NJJHazardous weather outlook, Nov 18, 12:10 PM EST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1210 PM EST FRI NOV 18 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-191000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1210 PM EST FRI NOV 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. THERE COULD BE SOME WIND GUSTS TO 50 MPH AND SMALL HAIL IN THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTHWEST WINDS WITH GUSTS OVER 40 MPH ARE EXPECTED SATURDAY. THE LAKE MICHIGAN LAKESHORE CAN EXPECT PARTICULARLY STRONG GUSTS OF 50 MPH OR MORE. ACCUMULATING SNOW WILL BE POSSIBLE ON SATURDAY AS RAIN CHANGES OVER TO SNOW IN THE MORNING. LOCATIONS SOUTHWEST OF A HOLLAND TO BATTLE CREEK LINE...AND NORTHWEST OF A MUSKEGON TO REED CITY LINE WILL HAVE THE BEST CHANCE OF ACCUMULATING SNOW. ROADS COULD BECOME SLIPPERY ON SATURDAY WHERE BANDS OF LOCALLY HEAVIER SNOW FALL. THE ENTIRE AREA COULD SEE SLIPPERY ROADS SATURDAY NIGHT AND EARLY SUNDAY MORNING AS WET OR SNOW COVERED ROADS FREEZE AS TEMPERATURES DROP BELOW FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-191000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1210 PM EST FRI NOV 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDS AND WAVES WILL BECOME INCREASINGLY HAZARDOUS TO SMALL CRAFT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS AND WAVES WILL REMAIN VERY HAZARDOUS THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TJT NJJ
In the hours before
Special weather statement, Nov 18, 3:38 PM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
338 PM EST FRI NOV 18 2016
MIZ056-057-064-065-182130-
ALLEGAN MI-BARRY MI-KENT MI-OTTAWA MI-
338 PM EST FRI NOV 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OTTAWA...KENT...ALLEGAN
AND NORTHWESTERN BARRY COUNTIES UNTIL 430 PM EST...
AT 336 PM EST...DOPPLER RADAR WAS TRACKING A GUSTY SHOWER NEAR
HAMILTON...MOVING NORTHEAST AT 65 MPH. THIS SHOWER COULD STRENGTHEN
INTO A STRONG THUNDERSTORM.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WITH DOWNED TREE LIMBS
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS... ALLEGAN... LOWELL...
WYOMING... KENTWOOD... WALKER...
EAST GRAND RAPIDS... HUDSONVILLE... ROCKFORD...
ZEELAND... SPARTA... WAYLAND...
OTSEGO... MIDDLEVILLE... CALEDONIA...
FENNVILLE... FREEPORT... MARTIN...
FOREST HILLS... NORTHVIEW...
LAT...LON 4321 8582 4321 8579 4329 8578 4329 8531
4277 8531 4277 8528 4242 8577 4242 8589
4256 8612
TIME...MOT...LOC 2036Z 220DEG 54KT 4261 8591
HOVINGLocal storm report, Nov 18, 4:59 PM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
459 PM EST FRI NOV 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM NON-TSTM WND GST PENTWATER 43.78N 86.43W
11/18/2016 M51 MPH OCEANA MI MESONET
MESONET STATION PENTWATER /D7500/.
0430 PM NON-TSTM WND GST 8 NNW LUDINGTON 44.05N 86.51W
11/18/2016 M43 MPH MASON MI MESONET
MESONET STATION BIG SABLE POINT /BSBM4/.
0401 PM NON-TSTM WND GST 3 NE PENTWATER 43.81N 86.38W
11/18/2016 M41 MPH OCEANA MI MESONET
MESONET STATION 3 ENE PENTWATER /E6978/.
0435 PM NON-TSTM WND GST 1 ENE LUDINGTON 43.97N 86.42W
11/18/2016 M39 MPH MASON MI AWOS
AWOS STATION MASON CO APT /LDM/.
0352 PM NON-TSTM WND GST 4 SSE HART 43.64N 86.33W
11/18/2016 M39 MPH OCEANA MI MESONET
MESONET STATION 4 SSE HART /AU347/.
0430 PM NON-TSTM WND GST 4 SSE HART 43.64N 86.33W
11/18/2016 M37 MPH OCEANA MI MESONET
MESONET STATION 4 SSE HART /C049/.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMSpecial weather statement, Nov 18, 6:03 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
603 PM EST FRI NOV 18 2016
MIZ059-065>067-072>074-190030-
INGHAM MI-EATON MI-CLINTON MI-BARRY MI-CALHOUN MI-JACKSON MI-
KALAMAZOO MI-
603 PM EST FRI NOV 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLINTON...KALAMAZOO...
EATON...JACKSON...INGHAM...SOUTHERN BARRY AND CALHOUN COUNTIES UNTIL
730 PM EST...
AT 602 PM EST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR COMSTOCK TO EMMA TO NEAR MERRIAM. MOVEMENT
WAS NORTHEAST AT 70 MPH.
WIND GUSTS UP TO 50 MPH WITH DOWNED TREE LIMBS WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LANSING... KALAMAZOO... PORTAGE...
JACKSON... CHARLOTTE... ALBION...
MASON... MARSHALL... EATON RAPIDS...
WAVERLY... HASLETT... VANDERCOOK LAKE...
EAST LANSING... GRAND LEDGE... BATTLE CREEK...
WILLIAMSTON... VICKSBURG... POTTERVILLE...
GALESBURG... LESLIE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4242 8561 4242 8554 4246 8554 4298 8437
4278 8436 4278 8416 4207 8413 4207 8561
TIME...MOT...LOC 2302Z 236DEG 59KT 4226 8553 4163 8554 4126 8545
NJJThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 3:27 AM EST | Winter Weather Advisory | GRR | Allegan, Clare, Kalamazoo, Lake, Mason, Muskegon and 5 more | 20 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.